Alert archive / Florida / High Surf Advisories in 2023
High Surf Advisory 13, NWS Mobile, AL
NWS Mobile, AL issued this high surf advisory at Dec 23, 2023, 3:38 AM CST for Baldwin County, Mobile County, Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida. It took effect at Dec 24, 2023, 12:00 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2023, 3:38 AM CST (09:38 UTC)
- In effect from
- Dec 24, 2023, 12:00 PM CST
- Expired
- Dec 24, 2023, 9:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 82 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.6 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
709 WHUS44 KMOB 230938 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 338 AM CST Sat Dec 23 2023 ALZ265-266-FLZ202-204-206-231745- /O.NEW.KMOB.SU.Y.0013.231224T1800Z-231226T0700Z/ /O.NEW.KMOB.RP.S.0039.231224T1200Z-231227T0000Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 338 AM CST Sat Dec 23 2023 ...HIGH RIP CURRENT RISK IN EFFECT FROM SUNDAY MORNING THROUGH TUESDAY AFTERNOON... ...HIGH SURF ADVISORY IN EFFECT FROM NOON SUNDAY TO 1 AM CST TUESDAY... * WHAT...For the High Rip Current Risk, dangerous rip currents expected. For the High Surf Advisory, large breaking waves of 5 to 8 feet expected in the surf zone. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...For the High Rip Current Risk, from Sunday morning through Tuesday afternoon. For the High Surf Advisory, from noon Sunday to 1 AM CST Tuesday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
7 follow-up statements
721 WHUS44 KMOB 231804 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 1204 PM CST Sat Dec 23 2023 ALZ265-266-FLZ202-204-206-240215- /O.CON.KMOB.SU.Y.0013.231224T1800Z-231226T0700Z/ /O.CON.KMOB.RP.S.0039.231224T1200Z-231227T0000Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 1204 PM CST Sat Dec 23 2023 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH TUESDAY AFTERNOON... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM NOON SUNDAY TO 1 AM CST TUESDAY... * WHAT...For the High Rip Current Risk, dangerous rip currents expected. For the High Surf Advisory, large breaking waves of 5 to 8 feet expected in the surf zone. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...For the High Rip Current Risk, from Sunday morning through Tuesday afternoon. For the High Surf Advisory, from noon Sunday to 1 AM CST Tuesday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
803 WHUS44 KMOB 232010 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 210 PM CST Sat Dec 23 2023 ALZ265-266-FLZ202-204-206-240415- /O.NEW.KMOB.CF.Y.0005.231224T2100Z-231225T0900Z/ /O.EXT.KMOB.SU.Y.0013.231224T1800Z-231226T0300Z/ /O.CON.KMOB.RP.S.0039.231224T1200Z-231227T0000Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 210 PM CST Sat Dec 23 2023 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH TUESDAY AFTERNOON... ...HIGH SURF ADVISORY NOW IN EFFECT FROM NOON SUNDAY TO 9 PM CST MONDAY... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 3 PM SUNDAY TO 3 AM CST MONDAY... * WHAT...For the High Rip Current Risk, dangerous rip currents expected. For the High Surf Advisory, large breaking waves of 5 to 8 feet expected in the surf zone. For the Coastal Flood Advisory, minor coastal flooding expected. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...For the High Rip Current Risk, from Sunday morning through Tuesday afternoon. For the High Surf Advisory, from noon Sunday to 9 PM CST Monday. For the Coastal Flood Advisory, from 3 PM Sunday to 3 AM CST Monday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
386 WHUS44 KMOB 232223 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 423 PM CST Sat Dec 23 2023 ALZ263-264-240630- /O.EXA.KMOB.CF.Y.0005.231224T2100Z-231225T0900Z/ Mobile Central-Baldwin Central- 423 PM CST Sat Dec 23 2023 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 3 PM SUNDAY TO 3 AM CST MONDAY... * WHAT...Minor coastal flooding expected. * WHERE...Mobile Central and Baldwin Central Counties. * WHEN...From 3 PM Sunday to 3 AM CST Monday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$ ALZ265-266-FLZ202-204-206-240630- /O.CON.KMOB.SU.Y.0013.231224T1800Z-231226T0300Z/ /O.CON.KMOB.CF.Y.0005.231224T2100Z-231225T0900Z/ /O.CON.KMOB.RP.S.0039.231224T1200Z-231227T0000Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 423 PM CST Sat Dec 23 2023 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH TUESDAY AFTERNOON... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM NOON SUNDAY TO 9 PM CST MONDAY... ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 3 PM SUNDAY TO 3 AM CST MONDAY... * WHAT...For the High Rip Current Risk, dangerous rip currents expected. For the High Surf Advisory, large breaking waves of 5 to 8 feet expected in the surf zone. For the Coastal Flood Advisory, minor coastal flooding expected. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...For the High Rip Current Risk, from Sunday morning through Tuesday afternoon. For the High Surf Advisory, from noon Sunday to 9 PM CST Monday. For the Coastal Flood Advisory, from 3 PM Sunday to 3 AM CST Monday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
935 WHUS44 KMOB 240454 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 1054 PM CST Sat Dec 23 2023 ALZ265-266-FLZ202-204-206-241300- /O.CON.KMOB.SU.Y.0013.231224T1800Z-231226T0300Z/ /O.CON.KMOB.CF.Y.0005.231224T2100Z-231225T0900Z/ /O.CON.KMOB.RP.S.0039.231224T1200Z-231227T0000Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 1054 PM CST Sat Dec 23 2023 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM 6 AM CST SUNDAY THROUGH TUESDAY AFTERNOON... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM NOON SUNDAY TO 9 PM CST MONDAY... ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 3 PM SUNDAY TO 3 AM CST MONDAY... * WHAT...For the High Rip Current Risk, dangerous rip currents expected. For the High Surf Advisory, large breaking waves of 6 to 9 feet expected in the surf zone. For the Coastal Flood Advisory, minor coastal flooding expected. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...For the High Rip Current Risk, from 6 AM CST Sunday through Tuesday afternoon. For the High Surf Advisory, from noon Sunday to 9 PM CST Monday. For the Coastal Flood Advisory, from 3 PM Sunday to 3 AM CST Monday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ ALZ263-264-241300- /O.CON.KMOB.CF.Y.0005.231224T2100Z-231225T0900Z/ Mobile Central-Baldwin Central- 1054 PM CST Sat Dec 23 2023 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 3 PM SUNDAY TO 3 AM CST MONDAY... * WHAT...Minor coastal flooding expected. * WHERE...Mobile Central and Baldwin Central Counties. * WHEN...From 3 PM Sunday to 3 AM CST Monday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$
013 WHUS44 KMOB 240934 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 334 AM CST Sun Dec 24 2023 ALZ265-266-FLZ202-204-206-241800- /O.NEW.KMOB.SU.W.0005.231225T0300Z-231225T1500Z/ /O.NEW.KMOB.SU.Y.0014.231225T1500Z-231226T0300Z/ /O.EXT.KMOB.SU.Y.0013.231224T1800Z-231225T0300Z/ /O.CON.KMOB.CF.Y.0005.231224T2100Z-231225T0900Z/ /O.CON.KMOB.RP.S.0039.231224T1200Z-231227T0000Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 334 AM CST Sun Dec 24 2023 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON... ...HIGH SURF ADVISORY NOW IN EFFECT FROM NOON TODAY TO 9 PM CST THIS EVENING... ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM CST MONDAY... ...HIGH SURF WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST MONDAY... ...HIGH SURF ADVISORY IN EFFECT FROM 9 AM TO 9 PM CST MONDAY... * WHAT...For the High Rip Current Risk, dangerous rip currents expected. For the first High Surf Advisory, large breaking waves of 4 to 7 feet expected in the surf zone. For the Coastal Flood Advisory, minor coastal flooding expected. For the High Surf Warning, dangerously large breaking waves of 6 to 10 feet expected in the surf zone. For the second High Surf Advisory, large breaking waves of 4 to 7 feet expected in the surf zone. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...For the High Rip Current Risk, through Tuesday afternoon. For the first High Surf Advisory, from noon today to 9 PM CST this evening. For the Coastal Flood Advisory, from 3 PM this afternoon to 3 AM CST Monday. For the High Surf Warning, from 9 PM this evening to 9 AM CST Monday. For the second High Surf Advisory, from 9 AM to 9 PM CST Monday. * IMPACTS...Minor coastal flooding and wave overwash expected. Breaking waves can sweep people off jetties and docks, and into dangerous seas. Life- threatening swimming conditions and significant beach erosion can be expected. Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...Significant wave runup and over-wash may occur along Gulf Front beaches, particularly in the Gulf Islands National Seashore area between Fort Pickens and Pensacola Beach. Wave runup and over-wash through the dune system can result in some minor flooding impacts on Fort Pickens Road, although the road usually remains open and passable. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. Everyone should remain out of the water due to life-threatening surf conditions. Stay off of jetties, piers, and other waterside infrastructure. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ ALZ263-264-241800- /O.CON.KMOB.CF.Y.0005.231224T2100Z-231225T0900Z/ Mobile Central-Baldwin Central- 334 AM CST Sun Dec 24 2023 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM CST MONDAY... * WHAT...Minor coastal flooding expected. * WHERE...Mobile Central and Baldwin Central Counties. * WHEN...From 3 PM this afternoon to 3 AM CST Monday. * IMPACTS...Lowest portions of the US 90/98 Causeway at the I-10 Interchange begin to observe splashover and standing water resulting in minor flooding around the eastbound I-10 on-ramps. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$
687 WHUS44 KMOB 241537 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 937 AM CST Sun Dec 24 2023 ALZ265-266-FLZ202-204-206-250100- /O.CON.KMOB.SU.W.0005.231225T0300Z-231225T1500Z/ /O.CON.KMOB.SU.Y.0013.231224T1800Z-231225T0300Z/ /O.CON.KMOB.CF.Y.0005.231224T2100Z-231225T0900Z/ /O.CON.KMOB.SU.Y.0014.231225T1500Z-231226T0300Z/ /O.CON.KMOB.RP.S.0039.000000T0000Z-231227T0000Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 937 AM CST Sun Dec 24 2023 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON... ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM CST MONDAY... ...HIGH SURF WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST MONDAY... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM CST MONDAY... * WHAT...For the High Rip Current Risk, dangerous rip currents. For the first High Surf Advisory, large breaking waves of 4 to 7 feet expected in the surf zone. For the Coastal Flood Advisory, minor coastal flooding expected. For the High Surf Warning, dangerously large breaking waves of 6 to 10 feet expected in the surf zone. For the second High Surf Advisory, large breaking waves of 4 to 7 feet expected in the surf zone. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...For the High Rip Current Risk, through Tuesday afternoon. For the first High Surf Advisory, until 9 PM CST this evening. For the Coastal Flood Advisory, from 3 PM this afternoon to 3 AM CST Monday. For the High Surf Warning, from 9 PM this evening to 9 AM CST Monday. For the second High Surf Advisory, from 9 AM to 9 PM CST Monday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. Breaking waves can sweep people off jetties and docks, and into dangerous seas. Life- threatening swimming conditions and significant beach erosion can be expected. Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...Significant wave runup and over-wash may occur along Gulf Front beaches, particularly in the Gulf Islands National Seashore area between Fort Pickens and Pensacola Beach. Wave runup and over-wash through the dune system can result in some minor flooding impacts on Fort Pickens Road, although the road usually remains open and passable. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. Everyone should remain out of the water due to life-threatening surf conditions. Stay off of jetties, piers, and other waterside infrastructure. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ ALZ263-264-250100- /O.CON.KMOB.CF.Y.0005.231224T2100Z-231225T0900Z/ Mobile Central-Baldwin Central- 937 AM CST Sun Dec 24 2023 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM CST MONDAY... * WHAT...Minor coastal flooding expected. * WHERE...Mobile Central and Baldwin Central Counties. * WHEN...From 3 PM this afternoon to 3 AM CST Monday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$
002 WHUS44 KMOB 250100 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 700 PM CST Sun Dec 24 2023 ALZ265-266-FLZ202-204-206-250900- /O.CON.KMOB.SU.W.0005.231225T0300Z-231225T1500Z/ /O.CON.KMOB.CF.Y.0005.000000T0000Z-231225T0900Z/ /O.CON.KMOB.SU.Y.0013.000000T0000Z-231225T0300Z/ /O.CON.KMOB.SU.Y.0014.231225T1500Z-231226T0300Z/ /O.CON.KMOB.RP.S.0039.000000T0000Z-231227T0000Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 700 PM CST Sun Dec 24 2023 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST MONDAY... ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON... ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 9 AM CST MONDAY... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM CST MONDAY... * WHAT...For the High Rip Current Risk, dangerous rip currents. For the first High Surf Advisory, large breaking waves of 4 to 7 feet expected in the surf zone. For the Coastal Flood Advisory, minor coastal flooding expected. For the High Surf Warning, dangerously large breaking waves of 6 to 10 feet expected in the surf zone. For the second High Surf Advisory, large breaking waves of 4 to 7 feet expected in the surf zone. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...For the High Rip Current Risk, through Tuesday afternoon. For the first High Surf Advisory, until 9 PM CST this evening. For the Coastal Flood Advisory, from 3 PM this afternoon to 3 AM CST Monday. For the High Surf Warning, from 9 PM this evening to 9 AM CST Monday. For the second High Surf Advisory, from 9 AM to 9 PM CST Monday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. Breaking waves can sweep people off jetties and docks, and into dangerous seas. Life- threatening swimming conditions and significant beach erosion can be expected. Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...Significant wave runup and over-wash may occur along Gulf Front beaches, particularly in the Gulf Islands National Seashore area between Fort Pickens and Pensacola Beach. Wave runup and over-wash through the dune system can result in some minor flooding impacts on Fort Pickens Road, although the road usually remains open and passable. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. Everyone should remain out of the water due to life-threatening surf conditions. Stay off of jetties, piers, and other waterside infrastructure. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ ALZ263-264-250900- /O.CON.KMOB.CF.Y.0005.000000T0000Z-231225T0900Z/ Mobile Central-Baldwin Central- 700 PM CST Sun Dec 24 2023 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST MONDAY... * WHAT...Minor coastal flooding expected. * WHERE...Mobile Central and Baldwin Central Counties. * WHEN...From 3 PM this afternoon to 3 AM CST Monday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this high surf advisory went out at Dec 22, 11:00 PM CST, 4 hours 38 minutes earlier.
Area forecast discussion, Dec 22, 11:00 PM CST, 4 hours 38 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1100 PM CST Fri Dec 22 2023 ...New AVIATION... .AVIATION... (06Z TAFS) Issued at 1100 PM CST Fri Dec 22 2023 VFR conditions prevail across the forecast area tonight into Saturday. Only nuance to the forecast will be a wind shift Saturday morning into early afternoon from southeasterly winds to easterly winds at around 5 to 10 knots. MM/25 && .PREV DISCUSSION... /issued 951 PM CST Fri Dec 22 2023/ ..New UPDATE... UPDATE... Issued at 951 PM CST Fri Dec 22 2023 Forecast is more or less on track tonight, but did make a few slight adjustments to overnight low temperature forecast. Current temps and dewpoints are above what was previously expected for this time, and the previously forecasted overnight lows look like they are probably several degrees cooler than what we will likely see. While it was a tough call, we decided to raise the overnight lows by a few degrees from most locations (especially locations inland, away from the coast). Otherwise, no changes from previous forecast package. /12 PREV DISCUSSION... /issued 512 PM CST Fri Dec 22 2023/ .New AVIATION... AVIATION... (00Z TAFS) Issued at 512 PM CST Fri Dec 22 2023 VFR conditions prevail across the forecast area tonight into Saturday. Only nuance to the forecast will be a wind shift Saturday morning into early afternoon from southeasterly winds to easterly winds at around 5 to 10 knots. MM/25 PREV DISCUSSION... /issued 403 PM CST Fri Dec 22 2023/ New NEAR TERM, SHORT TERM, LONG TERM, MARINE... NEAR TERM... (Now through Saturday) Issued at 403 PM CST Fri Dec 22 2023 Broad upper ridging over the southern Great Plains will shift eastward over the southeast states by late Saturday afternoon ahead of a potent western states upper trough. A surface ridge located along the Eastern Seaboard and across the southeast states will continue to promote a light easterly to southeasterly flow over the area through the period. Deep layer moisture continues to remain too limited to consider pops through the near term. Low temperatures tonight range from around 40 degrees well inland to around 50 at the coast. Highs on Saturday will be around 70 degrees. A moderate risk of rip currents is expected through Saturday. /22 SHORT TERM... (Saturday night through Monday night) Issued at 403 PM CST Fri Dec 22 2023 An active upper pattern over the Lower Mississippi River Valley/Southeast sees several rounds of shortwave energy passing over the regions. The first round crosses the forecast area and nearby Sunday, shifting a band of good moisture influx east to over the area, and increasing precipitable h20 values over the forecast area into the 1.3"-1.5" range by Sunday evening. Rain returns to the area in the process. A second, stronger shortwave passes Christmas Eve into Christmas Day, bringing another round round of rain with enough instability and dynamics mixed in for thunderstorms. Precipitable h20 values rise into the 1.4"-1.6" range Christmas Eve night into Christmas Day. When combined with the increased instability and upper dynamics, much heavier rain is likely before a cold front crosses the forecast area late Christmas day into the Christmas night. Strong onshore flow will precede the passing surface trough, with a High Risk of rip currents along expected with minor coastal flooding possible. Taking a closer look at any WWAs/significant weather, first item to deal with is the rain. For Christmas Eve night, WPC has the portion of the forecast area south of a New Augusta, MS to Barrineau Park, Fl line in a slight risk of Excessive Rain. For Christmas Day, WPC shifts the area east to most of the area south of I-65. The more progressive nature of the system moving through will help to lower the risk of a watch, so playing this by ear. The strong onshore flow will bring an increasing Rip Risk, with a current Moderate becoming High on Christmas Eve, and remaining so through Tuesday. Also, guidance is advertising surf heights rising to 4 to 6 feet Christmas Eve and Christmas Day, with a coastal flood advisory possibly being needed. The instability and upper dynamics remain low enough for the risk of severe weather to be low. Lastly, temperatures remain well above seasonal, with high temperatures in the mid 60s to around 70 each day. Low temperatures Saturday night in the upper 40s well inland to upper 50s near the coast rise into the mid 50s to around 60 Christmas Eve, then fall into the mid to upper 40s west of I-65 to low to mid 50s southeast. /16 LONG TERM... (Tuesday through Friday) Issued at 403 PM CST Fri Dec 22 2023 Another series of passing shortwave shift the cold front that moved over the area in the Short Term to over the open Gulf before it stalls. A slight chance of rain may creep north to the coast late Wednesday into Thursday, but for most of the land portion of forecast area, a dry forecast is expected. Temperature drop to below seasonal norms and remain so for the rest of the forecast. /16 MARINE... Issued at 403 PM CST Fri Dec 22 2023 A Small Craft Advisory will likely become necessary mainly for the open Gulf waters from late Saturday night into early Monday morning due to a moderate to strong easterly flow which gradually becomes southerly. Winds and seas may be higher near storms mainly from Sunday into Monday. The onshore flow diminishes Monday afternoon, followed by northwesterly winds late Monday through midweek. /22 && .PRELIMINARY POINT TEMPS/POPS... Mobile 50 70 54 67 59 70 48 60 / 0 0 10 70 100 70 10 10 Pensacola 51 68 57 67 62 70 53 63 / 0 0 10 50 100 90 30 10 Destin 53 70 58 70 63 71 57 66 / 0 0 10 40 90 100 40 10 Evergreen 41 71 48 69 56 69 48 61 / 0 0 0 30 90 90 30 10 Waynesboro 45 70 49 65 54 70 44 58 / 0 0 10 60 100 60 10 0 Camden 40 69 48 67 55 67 46 58 / 0 0 0 30 90 90 30 10 Crestview 42 72 49 68 58 70 51 64 / 0 0 0 30 90 90 30 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 3:37 AM CST | Small Craft Advisory | MOB | 56 hr | |
| Dec 23, 3:38 AM CST | Rip Current Statement | MOB | Baldwin, Mobile | 4 days |
| Dec 23, 2:10 PM CST | Coastal Flood Advisory | MOB | Baldwin, Mobile | 40 hr |
| Dec 23, 2:52 PM CST | Gale Watch | MOB | 13 hr | |
| Dec 23, 2:52 PM CST | Small Craft Advisory | MOB | 48 hr |
Nearby
High Surf Advisories in Florida, 2023High Surf Advisories in Alabama, 2023Every high surf advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.